Alert archive / California / Winter Storm Warnings in 2008
Winter Storm Warning 4, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Jan 30, 2008, 3:44 PM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Jan 31, 2008, 10:00 AM PST. It was in force for 18 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 30, 2008, 3:44 PM PST (23:44 UTC)
- In effect from
- Jan 31, 2008, 10:00 AM PST
- Expired
- Feb 1, 2008, 4:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 8:30 PM PST | SNOW 0.5 | 1 Ne Cold Springs Valle, NV | FELL IN LAST 30 MINUTES |
| Jan 31, 8:30 PM PST | HEAVY SNOW 8 | 5 E Alpine Meadows, CA | STORM TOTAL SO FAR IN TAHOE PINES. STILL SNOWING HEAVILY. |
| Jan 31, 8:40 PM PST | SNOW 4 | 1 W South Lake Tahoe, CA | TOTAL NEW SNOW AT 6340 FEET THROUGH 830 PM. LOCATED ON HWY 89 NEAR THE WRN EDGE OF SOUTH LAKE TAHOE CITY LIMITS. |
| Jan 31, 8:42 PM PST | SNOW 3 | South Lake Tahoe, CA | TOTAL NEW SNOW THROUGH 830 PM SO FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KREV 302344 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 344 PM PST WED JAN 30 2008 .LOW PRESSURE IN THE GULF OF ALASKA WILL MOVE INTO OREGON THURSDAY AND THURSDAY NIGHT. THE LOW WILL DRAG A COLD FRONT THROUGH THE NORTHERN SIERRA THURSDAY NIGHT. CAZ072-NVZ002-311300- /O.UPG.KREV.WS.A.0007.080131T1800Z-080201T1200Z/ /O.NEW.KREV.WS.W.0004.080131T1800Z-080201T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 344 PM PST WED JAN 30 2008 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE THROUGH THE LAKE TAHOE AREA THURSDAY EVENING. SNOW WILL BECOME MODERATE TO HEAVY THURSDAY AFTERNOON AND EVENING BEFORE TAPERING TO SHOWERS EARLY FRIDAY MORNING. SNOWFALL OF 8 TO 12 INCHES IS EXPECTED AT LAKE LEVEL...WITH 12 TO 18 INCHES ABOVE 7000 FEET. ALSO...GUSTY WINDS WITH THIS STORM WILL CREATE AREAS OF BLOWING SNOW THAT MAY LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS...ESPECIALLY THURSDAY AFTERNOON AND EVENING. CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS... FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ071-311300- /O.UPG.KREV.WS.A.0007.080131T1800Z-080201T1200Z/ /O.NEW.KREV.SB.Y.0003.080131T1800Z-080201T1200Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 344 PM PST WED JAN 30 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY AFTERNOON AND EARLY EVENING. SNOWFALL OF 5 TO 10 INCHES IS EXPECTED WEST OF HIGHWAY 395...WITH UP TO 3 INCHES ALONG AND EAST OF HIGHWAY 395. GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW THAT WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS...ESPECIALLY THURSDAY AFTERNOON AND EVENING. VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. DRIFTING SNOW CAN EASILY OBSCURE PAVEMENT...AND CREATE DIFFICULT DRIVING CONDITIONS. $$ CAZ070-NVZ005-311300- /O.NEW.KREV.SB.Y.0003.080131T1800Z-080201T1200Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 344 PM PST WED JAN 30 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY. A COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY AFTERNOON AND EARLY EVENING. SNOWFALL OF 1 TO 3 INCHES IS EXPECTED. GUSTY WINDS WILL CREATE AREAS OF BLOWING SNOW THAT WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS...ESPECIALLY THURSDAY AFTERNOON AND EVENING. VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. DRIFTING SNOW CAN EASILY OBSCURE PAVEMENT...AND CREATE DIFFICULT DRIVING CONDITIONS. $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS45 KREV 311131 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 331 AM PST THU JAN 31 2008 CAZ072-NVZ002-010000- /O.CON.KREV.WS.W.0004.080131T1800Z-080201T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 331 AM PST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY. A COLD FRONT WILL MOVE THROUGH THE LAKE TAHOE AREA LATER THIS EVENING. SNOW WILL INCREASE LATER THIS MORNING AHEAD OF THE FRONT AND BE HEAVY AT TIMES THROUGH THIS EVENING BEFORE TAPERING TO SHOWERS EARLY FRIDAY MORNING. SNOWFALL OF 8 TO 12 INCHES WILL OCCUR AT LAKE LEVEL...WITH 12 TO 18 INCHES ABOVE 7000 FEET. STRONG WINDS GUSTING UP TO 50 MPH IN THE TAHOE BASIN AND UP TO 125 MPH OVER THE RIDGES WILL CREATE AREAS OF BLOWING SNOW THAT WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING. CONDITIONS WILL DETERIORATE RAPIDLY LATE THIS MORNING...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. REMEMBER TO CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ070-071-NVZ005-010000- /O.CON.KREV.SB.Y.0003.080131T1800Z-080201T1200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 331 AM PST THU JAN 31 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY. A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS EVENING. SNOW WILL INCREASE LATE THIS MORNING AHEAD OF THE FRONT AND BE MODERATE TO HEAVY AT TIMES THROUGH THIS EVENING. SNOWFALL OF 6 TO 12 INCHES WILL OCCUR WEST OF HIGHWAY 395...WITH 3 TO 6 INCHES ALONG AND EAST OF HIGHWAY 395. WINDS GUSTING UP TO 50 MPH WILL CREATE AREAS OF BLOWING SNOW THAT WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING. VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. DRIFTING SNOW CAN EASILY OBSCURE PAVEMENT...AND CREATE DIFFICULT DRIVING CONDITIONS. $$ MCGUIRE HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 312322 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 322 PM PST THU JAN 31 2008 CAZ072-NVZ002-011200- /O.CON.KREV.WS.W.0004.000000T0000Z-080201T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 322 PM PST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. A COLD FRONT WILL MOVE THROUGH THE LAKE TAHOE AREA THIS EVENING. SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE THROUGH THIS EVENING BEFORE TAPERING TO SHOWERS. ADDITIONAL SNOWFALL OF 6 TO 10 INCHES WILL OCCUR AT LAKE LEVEL...WITH 10 TO 16 INCHES ABOVE 7000 FEET. STRONG WINDS GUSTING UP TO 45 MPH IN THE TAHOE BASIN AND UP TO 100 MPH OVER THE RIDGES WILL CREATE AREAS OF BLOWING SNOW THAT WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS EVENING. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. REMEMBER TO CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ070-071-NVZ005-011200- /O.CON.KREV.SB.Y.0003.000000T0000Z-080201T1200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 322 PM PST THU JAN 31 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. A COLD FRONT WILL MOVE THROUGH THE AREA EARLY THIS EVENING. SNOW... LOCALLY MODERATE TO HEAVY...WILL CONTINUE THIS EVENING BEFORE TAPERING TO SHOWERS. SNOWFALL OF 3 TO 5 INCHES WILL OCCUR WEST OF HIGHWAY 395...WITH 1 TO 3 INCHES ALONG AND EAST OF HIGHWAY 395. WINDS GUSTING UP TO 50 MPH WILL CREATE AREAS OF BLOWING SNOW THAT WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES...CREATING ESPECIALLY HAZARDOUS DRIVING CONDITIONS. VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. DRIFTING SNOW CAN EASILY OBSCURE PAVEMENT...AND CREATE DIFFICULT DRIVING CONDITIONS. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 010607 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1007 PM PST THU JAN 31 2008 CAZ070-071-NVZ005-010715- /O.CAN.KREV.SB.Y.0003.000000T0000Z-080201T1200Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 1007 PM PST THU JAN 31 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE SNOW AND BLOWING SNOW ADVISORY. SNOW HAS ENDED ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA THIS EVENING. ONLY ISOLATED TO SCATTERED SNOW SHOWERS WILL OCCUR THE REMAINDER OF THE NIGHT. WINDS WILL ALSO CONTINUE TO DIMINISH WITH WEST WINDS EXPECTED TO BE 15 MPH OR LESS AFTER MIDNIGHT. THEREFORE THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELED. $$ CAZ072-NVZ002-011200- /O.CON.KREV.WS.W.0004.000000T0000Z-080201T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1007 PM PST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. A COLD FRONT IS CURRENTLY MOVING THROUGH THE TAHOE BASIN THIS EVENING. SNOW...HEAVY AT TIMES...WILL BEGIN TO DIMINISH AFTER MIDNIGHT AS THIS COLD FRONT PASSES. ADDITIONAL SNOWFALL OF 1 TO 3 INCHES WILL OCCUR AT LAKE LEVEL... WITH 3 TO 5 INCHES ABOVE 7000 FEET. STORM TOTAL ACCUMULATION BY FRIDAY MORNING WILL BE 6 TO 10 INCHES AT LAKE LEVEL WITH 10 TO 16 INCHES ABOVE 7000 FEET. GUSTY WINDS UP TO 35 MPH IN THE TAHOE BASIN AND OVER 100 MPH OVER THE RIDGES WILL CREATE AREAS OF BLOWING SNOW THAT WILL LOWER VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES OVERNIGHT. SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. REMEMBER TO CARRY TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
000 WWUS45 KREV 011133 WSWREV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 333 AM PST FRI FEB 1 2008 CAZ072-NVZ002-011245- /O.EXP.KREV.WS.W.0004.000000T0000Z-080201T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 333 AM PST FRI FEB 1 2008 ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. SNOW HAS TAPERED TO SNOW SHOWERS ACROSS THE AREA. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THROUGH THIS MORNING BEFORE SHOWERS DIMINISH. ROADS WILL STILL REMAIN SNOW COVERED OR SLICK THIS MORNING. MOTORISTS ARE URGED TO CONTINUE TO USE CAUTION. $$ MCGUIRE HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 30, 2:44 PM PST, 1 hour earlier.
Area forecast discussion, Jan 30, 2:44 PM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
244 PM PST WED JAN 30 2008
.SHORT TERM...
AFTER A BRIEF BREAK...ANOTHER SYSTEM IS POISED TO MOVE INTO THE
SIERRA BY MIDDAY THURSDAY. MODELS APPEAR TO HAVE A GOOD HANDLE ON
THIS SYSTEM WITH ONLY SIG DIFFERENCES CROPPING UP IN QPF AMOUNTS.
PREFER THE GFS QPF DEPICTION WITH THIS SYSTEM AS TRAJECTORY FROM
THE WNW SHOULD LIMIT THE ABILITY TO TAP ANY SUBTROPICAL MSTR. BUT
STILL WITH COLD AIR IN PLACE AND SNOW TO WATER RATIOS FAIRLY HIGH
DO EXPECT ACCUMULATIONS IN THE WARNING RANGE FOR LAKE TAHOE BASIN
WITH LESSER AMOUNTS TO THE NORTH...SOUTH AND EAST. WINDS SHOULD
INCREASE THROUGH THE DAY THURSDAY AS NOSE OF 120 KT JET MOVES
INTO THE RGN OVER THE TAHOE BASIN. FORECAST SOUNDINGS ALONG AND
EAST OF THE SIERRA DO INDICATE A CRITICAL LAYER DEVELOPING RIGHT
AROUND RIDGE TOPS FOR THURSDAY WITH WINDS APPROACHING 65 KT. BUT
MIXING THESE WINDS DOWN MAY BE DIFFICULT IF CLOUDS MOVE IN AND
TEMPS NEAR THE VALLEYS DO NOT WARM MUCH. ALSO PROFILES DO SHOW
AIRMASS EAST OF THE SIERRA BECOMING NEARLY SATURATED THROUGH THE
AFTN WHICH MAY LIMIT WINDS. FAR SRN PORTIONS OF THE CWA LIKELY TO
SEE THE STRONGEST WINDS...WITH ISOLATED GUSTS TO WARNING CRITERIA
POSSIBLE. WILL ISSUE WIND ADVISORY FOR SIERRA FRONT DOWN INTO MONO
COUNTY AND EAST INTO MINERAL COUNTY FOR THE AFTN AND EARLY
EVENING. FARTHER NORTH WILL GO WITH LAKE WIND ADVISORY FOR PYRAMID
LAKE. WILL UPGRADE WATCH IN THE TAHOE BASIN TO WINTER STORM
WARNING TO ACCOUNT FOR ACCUMULATIONS APPROACHING 1 TO 2 FEET OF
FLUFFY POWDER AND GUSTY WINDS. FOR NORTHERN WASHOE COUNTY...THE
SURPRISE VALLEY AND NORTHEAST CALIFORNIA ZONES NORTH OF LAKE TAHOE
WILL ISSUE A SNOW AND BLOWING SNOW ADVISORY. GUSTY WINDS MAY
PRODUCE VERY LOW VISIBILITIES AT TIMES BUT ACCUMULATIONS SHOULD
RANGE FROM ONLY 1 TO 3 INCHES FAR NORTH TO AS MUCH AS 6 INCHES IN
SW LASSEN AND FAR WESTERN PLUMAS COUNTIES. FAR SW LASSEN AND WRN
PLUMAS COULD SEE A FEW REPORTS ABOVE THIS BUT THINK OVERALL
ACCUMULATIONS WILL BE IN ADVISORY RANGE BY THE TIME THE SNOW ENDS
LATE THURSDAY NIGHT.
EAST OF THE SIERRA SNOW FALL SHOULD BE FAIRLY LIGHT THURSDAY EVNG
AND OVERNIGHT WITH ACCUMULATIONS GENERALLY 2 INCHES OR LESS. SOME
FOOTHILLS LOCATIONS MAY SEE UP TO 4 INCHES. LIGHT WARM AIR
ADVECTION PRECIPITATION SHOULD FALL EARLY THURSDAY THEN DECREASE
AS WINDS INCREASE. BY LATE IN THE AFTN AND EARLY EVENING AIRMASS
WILL MOISTEN AND WINDS SHOULD DECREASE BUT THEN LIGHT SNOW WILL
PUSH BACK ACROSS WRN NV. INSTABILITY PARAMETERS TEND TO INDICATE
A SHORT TIME PERIOD FOR SNOW FALL THUS MUCH LESSER AMOUNTS THAN
THE MTNS WILL RECEIVE.
PCPN SHOULD TAPER TO JUST SHOWERS BY EARLY FRI MRNG THEN DECREASE
THROUGH THE DAY. WEAK SHORT WAVE RIDGE WILL DEVELOP BY LATE FRI
NIGHT BUT THIS WILL QUICKLY BE PUSHED EAST AS NEXT SYSTEM DROPS
INTO THE AREA. MLF
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
NEXT SYSTEM IS QUICK TO MOVE INTO THE FORECAST AREA SATURDAY
AFTERNOON AND IS BEING DRIVEN BY 140+ KT UPSTREAM JET. WITH COLD
AIR IN PLACE...THIS WILL BE SNOW IN ALMOST ALL LOCATIONS. QPF
AMOUNTS ARE NOT OVERLY IMPRESSIVE WITH THIS FAST MOVING WAVE.
HOWEVER...SNOW RATIOS ARE EXPECTED TO BE QUITE HIGH DUE TO THIS
SYSTEMS COLD GULF OF ALASKA TRAJECTORY. ADVISORY OR WARNING
CRITERIA SNOWS IN THE SIERRA ARE LOOKING MORE LIKELY WITH THIS
SYSTEM. THE HEAVIEST SNOWFALL IN THE SIERRA SHOULD OCCUR SATURDAY
NIGHT FROM THE OREGON BORDER SOUTH TO THE TAHOE BASIN...WITH MONO
COUNTY BEING HIT LATE SATURDAY NIGHT THROUGH SUNDAY MORNING.
ALTHOUGH STABILITY PROFILES FAVOR SPILLOVER INTO EASTERN
CALIFORNIA AND WESTERN NEVADA VALLEYS...JET DYNAMICS ARE NOT
IDEAL. THEREFORE...ONLY UP TO A FEW INCHES OF SNOW SHOULD BE
EXPECTED BASED ON CURRENT MODEL SOLUTIONS. WINDS WILL AGAIN BE
GUSTY WITH THIS SYSTEM...ESPECIALLY TOWARD MONO COUNTY...SO SOME
BLOWING SNOW ISSUES ARE AGAIN POSSIBLE.
HIGH PRESSURE FINALLY BEGINS TO BUILD INTO THE REGION LATE SUNDAY
THROUGH TUESDAY...BRINGING AN END TO THE PARADE OF STORMS. A WEAK
SYSTEM IS EXPECTED TO PASS THROUGH THE PAC NW WEDNESDAY AND COULD
BRING SOME LIGHT PRECIP NORTH OF A GERLACH TO SUSANVILLE LINE...BUT
NOTHING SIGNIFICANT. MILNE
&&
.AVIATION...
NO SIGNIFICANT IMPACTS TO AVIATION UNTIL AROUND 12-14Z THURSDAY.
LIGHT SNOW IS EXPECTED TO BEGIN THURSDAY MORNING AS MOISTURE RIDES
OVER A WARM FRONT. AS THE DAY PROGRESSES...A STRONG JET STREAM WILL
PUSH THROUGH AND BRING GUSTY WINDS TO THE AREA. WINDS GUSTING OVER
100 MPH OVER THE RIDGES SHOULD BE EXPECTED BY TOMORROW AFTERNOON AND
CONTINUE THROUGH THURSDAY NIGHT. STRONG SURFACE WINDS GUSTING TO
40-50 MPH ARE POSSIBLE AT ALL TAF LOCATIONS...ESPECIALLY FROM 18-02Z
TOMORROW. MODERATE TO HEAVY SNOW AT TVL AND TRK LATE TOMORROW
AFTERNOON THROUGH EARLY FRIDAY MORNING BEFORE DECREASING AND
BECOMING SHOWERY.
AT KRNO...STRONG WIND GUSTS OVER 40 MPH ARE EXPECTED FROM LATE
THURSDAY MORNING UNTIL AROUND 6 PM. GUSTY WINDS WILL GIVE WAY TO
SEVERAL HOURS OF POTENTIALLY ACCUMULATING SNOWS DUE TO THE PASSAGE
OF A COLD FRONT. SNOW ACCUMULATIONS OF UP TO AN INCH OR TWO IS MOST
LIKELY TO OCCUR FROM AROUND 6PM TO 9PM. MILNE
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...SNOW AND BLOWING SNOW ADVISORY FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY FOR NVZ005.
WIND ADVISORY FROM 10 AM TO 10 PM PST THURSDAY FOR NVZ001.
WINTER STORM WARNING FROM 10 AM THURSDAY TO 4 AM PST FRIDAY FOR
NVZ002.
WIND ADVISORY FROM 10 AM TO 6 PM PST THURSDAY FOR NVZ003.
LAKE WIND ADVISORY FROM 10 AM TO 6 PM PST THURSDAY FOR NVZ004.
CA...SNOW AND BLOWING SNOW ADVISORY FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY FOR CAZ070-071.
WIND ADVISORY FROM 10 AM TO 10 PM PST THURSDAY FOR CAZ073.
WINTER STORM WARNING FROM 10 AM THURSDAY TO 4 AM PST FRIDAY FOR
CAZ072.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:28 PM PST | High Wind Warning | REV | Mono | 9 hr |
| Jan 30, 3:53 AM PST | Blowing Snow Advisory | REV | Mono | 6 hr |
| Jan 30, 3:41 PM PST | Wind Advisory | REV | Mono | 36 hr |
| Jan 30, 3:44 PM PST | Snow and Blowing Snow Advisory | REV | Lassen, Modoc, Plumas, Sierra | 30 hr |
| Jan 30, 3:41 PM PST | Lake Wind Advisory | REV | Churchill, Lyon, Pershing, Washoe | 30 hr |
Nearby
Winter Storm Warnings in California, 2008Winter Storm Warnings in Nevada, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.